Alert archive / New Jersey / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 3:06 PM EDT for 5 counties in New Jersey; Richmond County, New York. It was in force for 9 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 3:06 PM EDT (19:06 UTC)
- Expired
- Oct 7, 2013, 3:15 PM EDT
- In force
- 9 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:06 PM EDT | TSTM WND GST 60 | Westfield, NJ | 5 FT LONG MEDIUM BRANCHES DOWN |
| Oct 7, 3:13 PM EDT | TSTM WND DMG | Elmwood Park, NJ | MULTIPLE TREES DOWN ON RIVER DR. |
| Oct 7, 3:15 PM EDT | FUNNEL CLOUD | Lake View, NJ | FUNNEL CLOUD SIGHTED NEAR INTERSECTION OF TRENTON AVE AND MICHIGAN AVE BY PATERSON PD. |
| Oct 7, 3:15 PM EDT | FUNNEL CLOUD | Paterson, NJ | |
| Oct 7, 3:15 PM EDT | TSTM WND DMG | Lake View, NJ | A FEW PIECES OF SIDING STRIPPED OFF TWO STORES. POWER LINES DOWN. LARGE TREE DOWN. THIS OCCURRED NEAR THE INTERSECTION OF TRENTON AVE AND MICHIGAN AVE. |
| Oct 7, 3:15 PM EDT | TSTM WND DMG | Warren Point, NJ | LAMP POST TOPPLED AT RT 4 NEAR 26TH ST IN TOWN OF FAIR LAWN. |
| Oct 7, 3:17 PM EDT | TORNADO | 1 Wsw Paramus, NJ | DOZENS OF TREES UPROOTED AND SNAPPED FROM ALPINE RD THROUGH GEORGE WASHINGTON MEMORIAL CEMETERY TO THE PARAMUS GOLF AND RIDGEWOOD COUNTRY CLUBS. DAMAGE CONSISTENT WITH EF1 TORNADO. |
| Oct 7, 3:20 PM EDT | TSTM WND DMG | 2 Ssw Washington Townsh, NJ | MULTIPLE TREES DOWN ON THE RIDEGWOOD COUNTRY CLUB GOLF COURSE. |
| Oct 7, 3:20 PM EDT | TSTM WND DMG | Fair Lawn, NJ | ROOF BLOWN OFF A ONE-STORY COMMERCIAL BUILDING AT 27TH STREET AND BROADWAY. |
| Oct 7, 3:20 PM EDT | TSTM WND DMG | Fair Lawn, NJ | TREE DOWN CLIPPING ROOF OF HOME AND THROUGH SUV AT THE CORNER OF MIDLAND AVENUE AND CAMBRIDGE ROAD. TREE DOWN BLOCKING 26TH STREET AND PELLACK DRIVE. |
| Oct 7, 3:20 PM EDT | TSTM WND DMG | Fair Lawn, NJ | NUMEROUS TREES DOWN ON BROADWAY...NORTHERN DR...WHITEHALL ST. LIGHT POLE SNAPPED ON BROADWAY. |
| Oct 7, 3:20 PM EDT | TSTM WND GST 60 | 1 Ssw Warren Point, NJ | TREES DOWN ALONG BERKSHIRE RD AND MIDLAND AVE MAKING THEM IMPASSABLE IN TOWNSHIP OF FAIR LAWN. |
| Oct 7, 3:20 PM EDT | TSTM WND GST 60 | 1 Ssw Warren Point, NJ | TREES DOWN ALONG BERKSHIRE RD AND MIDLAND AVE MAKING THEM IMPASSABLE IN TOWNSHIP OF FAIRLAWN. |
| Oct 7, 3:25 PM EDT | TSTM WND DMG | Paramus, NJ | TREES AND WIRES DOWN AT THE BERGEN REGIONAL MEDICAL CENTER. |
| Oct 7, 3:25 PM EDT | TSTM WND DMG | Teaneck, NJ | LARGE TREE FELL ACROSS TEANECK ROAD AND COPLEY AVENUE BLOCKING TRAFFIC IN BOTH DIRECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 8:56 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WUUS51 KOKX 071906
SVROKX
NJC003-013-017-031-039-NYC085-071915-
/O.NEW.KOKX.SV.W.0047.131007T1906Z-131007T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
UNION COUNTY IN NORTHEAST NEW JERSEY...
CENTRAL BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 315 PM EDT...
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRFIELD TO ORANGE TO CLARK...OR ALONG A LINE EXTENDING FROM
WAYNE TO ORANGE TO COLONIA...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMFIELD...LINDEN...NEWARK...PATERSON...ELIZABETH...HARRISON...
HAWTHORNE...PORT RICHMOND...OAKWOOD...UNION CITY...TETERBORO...
SECAUCUS...RUTHERFORD...RIDGEWOOD...RIDGEFIELD...PARAMUS...
ORADELL...LYNDHURST...KEARNY...JERSEY CITY...HOBOKEN...
HACKENSACK...BAYONNE...VERRAZANO-NARROWS BRIDGE...TOMPKINSVILLE...
TODT HILL AND PASSAIC
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR
SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4054 7426 4056 7422 4060 7422 4060 7441
4073 7435 4081 7436 4086 7433 4090 7434
4090 7427 4107 7406 4080 7398 4075 7402
4070 7402 4070 7404 4065 7407 4060 7405
4055 7410
TIME...MOT...LOC 1906Z 258DEG 31KT 4091 7423 4076 7422
4059 7429
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:04 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 7, 3:04 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE
COLD FRONT ON TUESDAY. MEANWHILE...AN AREA OF LOW PRESSURE WILL
DEVELOP OFF THE MID ATLANTIC COAST AND SLOWLY LIFT NORTHWARD AND
IMPACT THE AREA AT THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO EASTERN PENNSYLVANIA
AT 16Z WITH ISOLATED SEVERE WEATHER.
FORECAST REMAINS ON TRACK.
STRONG SOUTHERLY FLOW AHEAD OF AN APPROACHING STRONG COLD FRONT.
AT 15Z FRONT MOVING THROUGH WESTERN NEW YORK STATE AND CENTRAL
PENNSYLVANIA WITH A FEW STRONG TO SEVERE THUNDERSTORMS EMBEDDED IN
THE LINE.
FRONT IS ASSOCIATED WITH UPPER TROUGH BECOMING NEGATIVELY TILTED
AND STRONG SHORTWAVE MOVING THROUGH THE UPPER TROUGH. STRONG LOW
LEVEL SHEAR AHEAD OF THE FRONT WITH WEAK INSTABILITY WILL LEAD TO
A SEVERE THREAT FOR THIS AFTERNOON NYC AND WEST AND INTO THE
LOWER HUDSON VALLEY. DAMAGING GUSTS POSSIBLE WITH THREAT OF
ISOLATED TORNADOES. FARTHER EAST ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS CONNECTICUT AND LONG ISLAND THROUGH 02Z.
SUSTAINED WINDS OF 15 TO 25 MPH CONTINUE INTO THE AFTERNOON WITH
A TIGHTENING GRADIENT AHEAD OF THE COLD FRONT. WINDS AT THE TOP OF
THE MIXED LAYER...AROUND 925-950 MB...ARE MODELED TO INCREASE TO
AROUND 40 KT THIS AFTERNOON. THIS SHOULD ALLOW FOR GUSTS OF 35 TO
40 MPH THIS AFTERNOON.
IN TERMS OF RAINFALL...THIS CONTINUES TO LOOKS LIKE A QUICK
HITTING EVENT OF 1/2 TO 1 INCH OF RAIN. SEE HYDROLOGY SECTION FOR
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
COLD FRONT PUSHES EAST THIS EVENING...WITH RAIN LIKELY COMING TO AN
END FOR EVEN EASTERN AREA BETWEEN MIDNIGHT AND 2 AM.
AT THE SFC...HIGH PRES AND A MUCH DRIER AIRMASS BUILDS IN BEHIND THE
COLD FRONT LATER TONIGHT INTO TUE.
TEMPS WILL BE NEAR SEASONABLE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
LONG TERM BEGINS WITH A LARGE AREA OF SURFACE HIGH PRESSURE
ENCOMPASSING MUCH OF THE EASTERN U.S. WHILE A TROUGH DEEPENS IN THE
WEST. THIS TROUGH KEEPS HEIGHTS BUILDING OVER THE EAST THROUGH THE
END OF THE WEEK. DRY WEATHER IS EXPECTED THROUGH AT LEAST WED NIGHT.
CUT OFF ENERGY FROM A DEEP TROUGH EARLIER IN THE WEEK LINGERS OVER
THE SOUTHEAST STATES AT THE START OF THE LONG TERM. A WEAK SURFACE
LOW THEN DEVELOPS WED-THU AND SLOWLY TRACKS NORTH ALONG THE COAST.
THERE ARE STILL LARGE DIFFERENCES BETWEEN THE ECMWF/GFS AND EVEN THE
GEFS MEMBERS ON THE PLACEMENT OF THE SURFACE LOW...THE TIMING AND
THE EXTENT OF THE PRECIP. 00Z GFS MUCH QUICKER WITH THE LOW AND THE
PRECIP WHILE THE 06/12Z ECMWF IS THE SLOWER SOLUTION WITH A STRONGER
HIGH PRESSURE TO THE NORTH...BLOCKING THE PRECIP TILL LATER ON
FRIDAY.
WITH SUCH A RANGE OF SOLUTIONS...KEPT THE CHANCE POPS FROM THURSDAY
THROUGH THE WEEKEND AS THE PREVIOUS FORECAST HAD. CANNOT NAIL DOWN
THE TIMING OR EXTENT AS OF YET. AS OF NOW...THERE COULD BE A
PROLONGED PERIOD OF SHOWERS AT THE END OF THE WEEK THROUGH THE
BEGINNING OF THE NEXT.
TEMPERATURES THROUGH THE LONG TERM WILL GENERALLY BE AT NORMAL OR
MAYBE EVEN SLIGHTLY ABOVE NORMAL AT TIMES. FROM THURSDAY ON THE
TEMPS WILL GREATLY DEPEND ON THE LOW TRACKING UP THE COAST. IF IT
TURNS INTO A MORE LONG TERM RAINY PATTERN...TEMPERATURES COULD BE
COOLER THAN FORECAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
HIGHER CONFIDENCE OF MVFR CONDITIONS THIS AFTN...WITH PSBL IFR OR
LOWER IN ANY HEAVIER PRECIP.
WINDS...GUSTY SOUTHERLY FLOW AHEAD OF THE LINE OF PRECIP/FRONT.
SUSTAINED GENERALLY BETWEEN 15 AND 20 KTS WITH GUSTS 25-30 KTS.
COASTAL TAF SITES MAY SEE A PERIOD OF GUSTS BETWEEN 30 AND 35 KTS
THROUGH THE AFTN. LLWS CONCERNS REMAIN PSBL WITH WINDS 45-50 KT
AT 2K FT BETWEEN 18-22Z. WINDS THEN SHIFT WNW-NW AND DIMINISH IN
THE WAKE OF THE FRONTAL PASSAGE AFTER 00Z.
CONVECTION...LATEST TIMING WITH THE LINE OF SHOWERS WITH EMBEDDED
TSTMS BRINGS IT THROUGH BETWEEN 19-22Z. ISO TSTM PSBL WITHIN THE
LINE...BUT MORE LIKELY WILL JUST BE A BRIEF HEAVY RAIN MAKER. WILL
CONTINUE TO MENTION IN TEMPO.
PRECIP ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH
THE FRONTAL PASSAGE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KLGA FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KEWR FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KTEB FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KHPN FCSTER COMMENTS: VARYING CONDITIONS BETWEEN IFR/MVFR CIGS.
GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD CONFIDENCE ON LLWS
AND WIND SHIFT TIMING. LOW CONFIDENCE ISO TSTM PSBL BETWEEN 19
AND 21Z.
KISP FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN..MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. LOW CONFIDENCE
OF TSTM.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-WED...VFR.
.THU-SAT...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.
&&
.MARINE...
FORECAST ON TRACK.
SOUTHEAST WINDS EARLY THIS MORNING WILL GRADUALLY VEER AROUND TO
THE SOUTH AND INCREASE TO SMALL CRAFT LEVELS ON ALL WATERS LATER
THIS MORNING. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE POSSIBLE
THIS AFTERNOON WITH BETTER MIXING. IN RESPONSE TO THE
WINDS...OCEAN SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FT BY THIS
EVENING.
AN SCA WILL LIKELY BE NEEDED ON THE OCEAN FOR MUCH OF THE
FORECAST PERIOD. WINDS AND WAVES WILL BRIEFLY DIP BELOW SCA LEVELS
TUESDAY/TUESDAY EVENING BUT WILL BUILD AGAIN OVERNIGHT AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTH. NE WINDS WILL INCREASE
WITH GUSTS ABOVE 25KT THROUGH THURSDAY ON THE OCEAN WATERS. WINDS
THEN WEAKEN SLIGHTLY AND PICK BACK UP ABOVE 25KT FRIDAY NIGHT.
GUSTS ON THE SOUNDS AND BAYS MAY ALSO REACH 25KT WEDNESDAY INTO
THURSDAY.
SEAS WILL ALSO BE ON THE INCREASE AND RISE BACK ABOVE 5FT OVERNIGHT
TUESDAY IN RESPONSE TO THE INCREASE OF WINDS. OCEAN SEAS WILL REMAIN
ELEVATED THROUGH THE FORECAST PERIOD AND WILL BE AROUND
6-7FT...POSSIBLE HIGHER AT TIMES THURSDAY AND FRIDAY.
ELSEWHERE...SEAS WILL BE 2-4FT.
&&
.HYDROLOGY...
THIS AFTERNOON THROUGH THIS EVENING...A QUICK WIDESPREAD 1/2 TO 1
INCHES OF RAINFALL IS LIKELY AS A COLD FRONT MOVES ACROSS THE
REGION. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. THE MAIN THREAT WILL
BE MINOR URBAN AND POOR DRAINAGE FLOODING...WITH A LOCALIZED URBAN
FLASH FLOOD THREAT.
THERE IS A POTENTIAL FOR A PROLONGED PERIOD OF SHOWERY RAINFALL LATE
THIS WEEK THROUGH THE WEEKEND. NO HYDROLOGIC IMPACTS ARE EXPECTED AT
THIS TIME.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Oct 7, 2:52 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 252 PM EDT MON OCT 7 2013 ANZ330-335-340-345-350-353-CTZ005>012-NYZ078>081-177-179-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 252 PM EDT MON OCT 7 2013 ...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-NJZ002-004-006-103>108-NYZ067>075-176-178-081000- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 252 PM EDT MON OCT 7 2013 ...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:33 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 42 min |
| Oct 7, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 27 min |
| Oct 7, 3:36 AM EDT | Dense Fog Advisory | OKX | Suffolk | 3 hr |
| Oct 7, 3:42 AM EDT | Marine Dense Fog Advisory | OKX | 6 hr | |
| Oct 7, 4:22 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Westchester | 11 hr |
| Oct 7, 1:46 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 59 min |
| Oct 7, 3:42 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 48 min |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:29 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 46 min |
| Oct 7, 4:52 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 38 min |
| Oct 7, 4:55 PM EDT | Special Marine Warning | OKX | 50 min | |
| Oct 7, 4:57 PM EDT | Special Marine Warning | OKX | 48 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.